Jump to content


Did you know that exercise increases inflammation in systemic sclerosis?


Photo

Meds For Esophageal Pain


  • Please log in to reply
3 replies to this topic

#1 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 06 January 2007 - 03:26 PM

Hi, Everyone....would it be possible to get some options on what they use for pain meds for esophageal dismotility? My son 'shuts down' every two or three days because he 'hurts'. I give him 600 mg Motrin all day and Tylenal at night. Today was a 'bad' day. I feel so useless for him.....he went to bed laying on the heating pad because he has hurt all afternoon. We ate lunch out. All he had was a chicken sandwich and FF. I gave him Chicken Noodle soup and applesausce for supper but he went to bed at 7:30 because he hurt so bad. I feel like such a smuck for a Mom....there is nothing I can do for him. I called his ped gastro doctor 4 times last week and never got a return phone call. Perhaps if I had some suggestions for med, I could call his primary care physician and get them faster.
Take care, Everyone.
Margaret

#2 Piper

Piper

    Silver Member

  • Members
  • PipPipPipPip
  • 140 posts
  • Location:Canada

Posted 06 January 2007 - 04:50 PM

Hi Margaret, I'm so sorry to hear your son is having such pain. Please don't feel like you are not a good mom, you sound like you are doing everything possible to help him. I am no expert by any means but I do suffer from severe Gerd. This is just a thought but, I cannot take motrin as it makes my gerd pain much worse. I believe it is ibprofen which is an Nsaid or non-steroidal-anti-inflammitory. They are great for inflammation but can increase the acid in your stomach, at least they do in mine. I wonder if you stopped the motrin for a few days if he might feel better. Does he take something for his acid reflux? If he doesn't you should look into that with his Dr. and also take all the measures at night time to stop the acid from coming up into the esophogus. I really hope that you find something to help him.
Take care, Hugs, Piper

#3 Elehos

Elehos

    Silver Member

  • Members
  • PipPipPipPip
  • 196 posts
  • Location:Upstate NY

Posted 06 January 2007 - 05:11 PM

Hi Margaret,

I sent you a PM with some suggestions, but wanted to mention again here that you are a WONDERFUL MOM!!!!! Your concern over your son proves that, and I wish all kids could have a mom like you!

Hugs to both of you,
Elehos

#4 Margaret

Margaret

    Platinum Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 07 January 2007 - 05:05 AM

Hi Piper......I did not know Motrin could cause more problems. My son has been on GERD meds since he was 10....Nexium in the morning and Zantac at night. I will try no Motrin today. Thanks for the advice.
Take care, Everyone.
Margaret